Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 151, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 3, 2015, 4:57 PM EDT for Jefferson County, Ohio; Allegheny County, Beaver County, Washington County, Pennsylvania; Brooke County, Hancock County, West Virginia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2015, 4:57 PM EDT (20:57 UTC)
- Expired
- Aug 3, 2015, 5:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, OH, Allegheny County, PA, Beaver County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:41 PM EDT | TSTM WND DMG | 1 Sw Cecil-Bishop, PA | CECIL TOWNSHIP. TREES DOWN. REISSING RD IN AREA OF STATE ROUTE 50. COLEMAN RD NEAR SOWINSKY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
002
WUUS51 KPBZ 032057
SVRPBZ
OHC081-PAC003-007-125-WVC009-029-032145-
/O.NEW.KPBZ.SV.W.0151.150803T2057Z-150803T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
457 PM EDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL OHIO...
SOUTHWESTERN ALLEGHENY COUNTY IN SOUTHWESTERN PENNSYLVANIA...
SOUTHWESTERN BEAVER COUNTY IN WESTERN PENNSYLVANIA...
NORTHWESTERN WASHINGTON COUNTY IN SOUTHWESTERN PENNSYLVANIA...
NORTHEASTERN BROOKE COUNTY IN NORTHERN WEST VIRGINIA...
SOUTHEASTERN HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 545 PM EDT
* AT 456 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TORONTO...OR
OVER WEIRTON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO TREES AND SOME POWER OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
PITTSBURGH...MOUNT LEBANON...BETHEL PARK...MOON TOWNSHIP...
MCMURRAY...WEIRTON...STEUBENVILLE...CANONSBURG...GASTONVILLE...
NORTH SIDE PITTSBURGH...BALDWIN...UPPER ST. CLAIR...SCOTT
TOWNSHIP...WHITEHALL...SOUTH PARK TOWNSHIP...ROBINSON TOWNSHIP...
CECIL-BISHOP...BRENTWOOD...DORMONT AND BELLEVUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4019 8002 4038 8072 4054 8066 4048 7994
TIME...MOT...LOC 2056Z 282DEG 31KT 4046 8061
HAIL...1.00IN
WIND...60MPH
$$
342 follow-up statements
531
WWUS51 KPBZ 032117
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
517 PM EDT MON AUG 3 2015
OHC081-WVC009-029-032126-
/O.CAN.KPBZ.SV.W.0151.000000T0000Z-150803T2145Z/
JEFFERSON OH-BROOKE WV-HANCOCK WV-
517 PM EDT MON AUG 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON...
NORTHEASTERN BROOKE AND SOUTHEASTERN HANCOCK COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4032 8051 4053 8051 4048 7994 4019 8002
TIME...MOT...LOC 2116Z 282DEG 31KT 4041 8041
$$
PAC003-007-125-032145-
/O.CON.KPBZ.SV.W.0151.000000T0000Z-150803T2145Z/
ALLEGHENY PA-BEAVER PA-WASHINGTON PA-
517 PM EDT MON AUG 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN ALLEGHENY...SOUTHWESTERN BEAVER AND NORTHWESTERN
WASHINGTON COUNTIES...
AT 516 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
IMPERIAL...OR 9 MILES EAST OF WEIRTON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
TREES AND SOME POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
PITTSBURGH...MOUNT LEBANON...BETHEL PARK...MOON TOWNSHIP...
MCMURRAY...CANONSBURG...GASTONVILLE...NORTH SIDE PITTSBURGH...
BALDWIN...UPPER ST. CLAIR...SCOTT TOWNSHIP...WHITEHALL...SOUTH PARK
TOWNSHIP...ROBINSON TOWNSHIP...CECIL-BISHOP...BRENTWOOD...DORMONT...
BELLEVUE...CASTLE SHANNON AND PLEASANT HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT
NWSPITTSBURGH.
&&
LAT...LON 4032 8051 4053 8051 4048 7994 4019 8002
TIME...MOT...LOC 2116Z 282DEG 31KT 4041 8041
HAIL...1.00IN
WIND...60MPH
$$
34044
WWUS51 KPBZ 032135
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
535 PM EDT MON AUG 3 2015
PAC007-032144-
/O.CAN.KPBZ.SV.W.0151.000000T0000Z-150803T2145Z/
BEAVER PA-
535 PM EDT MON AUG 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEAVER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4029 8034 4051 8026 4048 7994 4019 8002
TIME...MOT...LOC 2134Z 282DEG 31KT 4034 8018
$$
PAC003-125-032145-
/O.CON.KPBZ.SV.W.0151.000000T0000Z-150803T2145Z/
ALLEGHENY PA-WASHINGTON PA-
535 PM EDT MON AUG 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL ALLEGHENY AND CENTRAL WASHINGTON COUNTIES...
AT 534 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
CECIL-BISHOP...OR NEAR CANONSBURG...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
TREES AND SOME POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
PITTSBURGH...MOUNT LEBANON...BETHEL PARK...MOON TOWNSHIP...
MCMURRAY...CANONSBURG...GASTONVILLE...SHALER TOWNSHIP...NORTH SIDE
PITTSBURGH...BALDWIN...UPPER ST. CLAIR...SCOTT TOWNSHIP...
WHITEHALL...SOUTH PARK TOWNSHIP...ROBINSON TOWNSHIP...CECIL-BISHOP...
BRENTWOOD...DORMONT...BELLEVUE AND CASTLE SHANNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4029 8034 4051 8026 4048 7994 4019 8002
TIME...MOT...LOC 2134Z 282DEG 31KT 4034 8018
HAIL...1.00IN
WIND...60MPH
$$
34What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:02 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 3, 2:02 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 202 PM EDT MON AUG 3 2015 .SYNOPSIS... SHOWER AND THUNDERSTORM DEVELOPMENT WILL ACCOMPANY A COLD FRONT PASSAGE LATER TODAY. && .NEAR TERM /THROUGH TONIGHT/... AFTERNOON FOCUS IS ON CONVECTION POTENTIAL IN ADVANCE OF A COLD FRONT SLATED FOR EVENING PASSAGE ACROSS THE UPPER OHIO VALLEY REGION. MODELS HAVE...AS USUAL...STRUGGLED WITH THE AMOUNT OF INSTABILITY RESULTING FROM BOUNDARY LAYER MOISTURE PROFILES...ALTHOUGH MODEST DEEP LAYER SHEAR HAS DEVELOPED AS ANTICIPATED. NEVERTHELESS...FILTERED INSOLATION WITH LOW TO MID 60S F DEWPOINTS WILL YIELD SUFFICIENT CAPE FOR CONVECTION AND POSSIBLY BALANCE WITH THE SHEAR FOR SOME ORGANIZED STORMS. THE PRIMARY LIMITING FACTOR STILL SEEMS TO BE THE TIMING OF UPPER SHORTWAVE TROF AXIS...SUBSIDENCE AREA OF WHICH APPEARS TO BE SHIFTING ACROSS OHIO AS PER SATELLITE IMAGERY. BOTTOM LINE IS THAT THE SPC SLIGHT RISK PROGNOSIS LOOKS REASONABLE FOR NOW WITH THE PRIMARY THREAT COMING FROM DAMAGING WIND GUSTS. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... SHOWERS AND THUNDERSTORMS WILL FADE THIS EVENING AS THE FRONT SLIDES ACROSS THE I 70 CORRIDOR. LINGERING SHOWERS ARE THUS POSSIBLE ACROSS THE SOUTHERN COUNTIES INTO THE OVERNIGHT HOURS. TUESDAY LOOKS TO BE A DRY DAY WITH BROAD HIGH PRESSURE BUILDING OVER THE UPPER OHIO VALLEY. A WEAK SHORTWAVE TROUGH COULD BRING A SHOWER TO THE NORTH LATE IN THE DAY...BUT MOISTURE WILL BE LIMITED. MOST OF WEDNESDAY DAY SHOULD BE DRY. ANOTHER WEAK FRONT WILL CROSS THE AREA LATE IN THE DAY...WHICH COULD SPARK A FEW SCATTERED SHOWERS. AT THIS POINT...CONFIDENCE IS LOW WITH HOW MUCH RAIN THIS FEATURE WILL BE ABLE TO PRODUCE AS MOISTURE AND UPPER LEVEL SUPPORT ARE SPARSE. TEMPERATURES WILL REMAIN AROUND SEASONAL AVERAGES THROUGH THE PERIOD. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THERE IS GOOD AGREEMENT IN THE LONG TERM FORECAST AS AN UPPER TROUGH REMAINS PARKED OVER THE EASTERN US. SEVERAL SHORTWAVES MOVING THROUGH THE UPPER FLOW WILL MAINTAIN THE CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD...WITH OVERALL BETTER CONSENSUS BETWEEN THE GFS AND ECMWF THAN IN THE PREVIOUS DAYS RUNS. WITH THE TROUGH PROGGED TO DEEPEN BY NEXT WEEKEND...EXPECT TEMPERATURES TO TREND A FEW DEGREES COOLER THAN SEASONAL AVERAGES IN NORTHERLY FLOW. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR WILL DOMINATE. SCATTERED THUNDERSTORMS ARE POSSIBLE FOR A SHORT TIME LATER THIS AFTERNOON AND EARLY EVENING IN ADVANCE OF THE COLD FRONT. ANY DEGRADED CONDITIONS THIS AFTERNOON AND EVENING WILL RAPIDLY IMPROVE AS HIGH PRESSURE BUILDS IN. OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... THE NEXT CHANCE FOR POSSIBLE RESTRICTIONS IS EXPECTED WITH A THURSDAY UPPER DISTURBANCE. && .EQUIPMENT... KPBZ RADAR REMAINS DOWN. TROUBLESHOOTING IS ONGOING AND RESTORATION TIME IS UNKNOWN. GREGS KNOB NOAA WEATHER RADIO IS OFF THE AIR WITHA FAILED TRANSMITTER. RESTORATION IS EXPECTED WITHIN 24 HOURS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 3, 4:09 AM EDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 409 AM EDT MON AUG 3 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-040815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 409 AM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:19 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Harrison, Jefferson | 41 min |
| Aug 3, 5:24 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Jefferson | 51 min |
| Aug 3, 7:07 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 38 min |
| Aug 3, 4:22 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 53 min |
| Aug 3, 5:43 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 47 min |
| Aug 3, 6:08 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 52 min |
| Aug 3, 6:29 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Westmoreland | 46 min |
| Aug 3, 6:52 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Washington | 38 min |
| Aug 3, 7:11 PM EDT | Severe Thunderstorm Warning | PBZ | Forest, Jefferson | 34 min |
| Aug 3, 7:25 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Washington, Westmoreland | 4 hr |
| Aug 3, 7:42 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 48 min |
| Aug 3, 7:55 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 50 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.